Jump to content

Haven't been here in quit a while...


Recommended Posts

I'm DX'd BPI with lots of mixed states. the last started last September. HMMMM? What month is coming up. Jesus I'm scared of the mixed states coming back but.... After almost a year I've seemed to very recently find a combo ( 1800 down to 600mg lithium, 300mg wellbutrin, 1500 Depakote, 2mg Risperdal rarely and Xanax 1 mg TID for the constant anxiety. Oh, and 10mg Adderall BID + Zoloft 25mg. Much of the bad shit has toned itself down to a dull roar but now my real reason to live is fading. Well, it seems as though the lack of positive effects of the manic portion of my disorder may be more than I can deal with. Before, I was having sex at least once a day if not multiple. All day at work that's all I thought about and it got me through the day without crushing someones skull or going on a rampage. My drive, desire and ability seem to be gone. God I hope this isn't permanent. I don't know what else to use to keep me going it's like crack. It kept me up at night and though my wife rarely complained it was only because I always took my time and attended to her need first.

It seems like I've been replacing sex with alcohol and eating bottles of benzos. Poor substitute. I fell and split my skull last night and that wasn't cool.

I'm thinking about shitcanning the Depakote which has also made me gain a shitload of weight so what's the fucking point anyway????

;) Been doing some cutting with a razor blade lately too. goog ones.not good. That reall pisses my wife off. She doesn't understand. She'll see them tonight.

Link to comment
Share on other sites

Loss of interest in sex is a listed side effect of depakote. It sounds as though you need to sit down with your pdoc and have a good look at your current cocktail. Don't drop anything without discussing it with him/her.

Link to comment
Share on other sites

Loss of interest in sex is a listed side effect of depakote. It sounds as though you need to sit down with your pdoc and have a good look at your current cocktail. Don't drop anything without discussing it with him/her.

Yeah, shitty thing is that sex is the ONLY thing that keeps me alive and that I have to look forward to. Fucked either way. Thanks for the advice but I don't know where to start with my shrink. We've been looking for something to kind of make me sane for a while now. Now I find it and it's a double edged sword of course.

Link to comment
Share on other sites

Have you tried any kind of therapy as an adjunct to your meds? I'm not saying that to be unkind in any way, but if you are moving from what is perhaps a dependency on sex to a dependency on benzos and alcohol, it might be a good thing to talk that out with someone, you know?

Just a thought. Zoloft is not so hot with the sexual side effects, either, so another thing to consider when talking to your pdoc.

Link to comment
Share on other sites

Hi Tiredofit, welcome back!

Finding the sustainable level of functionality is the holy grail for bp'ers. You don't want to be zombified, but you know that you can't let things get to high for spinning off into mania.

Looks like there is plenty of room for adjustment in your meds. One possibility is to lower the Depakote a tad and raise the Lithium. I haven't tried Depakote so I can't compare it vs. Lithium. Is your pdoc monitoring Lithium blood levels? Should be done after dosage changes and every 3 - 6 months. Did you find the Wellbutrin activating or sedating?

You sound depressed. How long have you been this way? Benzos help with anxiety, but remember that they can cause or add to depression. If you are taking enough to be falling and hurting yourself, that is a lot. This is worth discussing soon with your pdoc. Your doc may want to change one of the other meds so you don't need the benzo so often.

The meds can level things out and keep us from hitting those dangerous highs or lows. But they cannot totally eliminate all cycling. They will help smooth things out and make the cycling occur less often. So remember that you are in a low spot now, and that working with your pdoc on some med changes can get you feeling more normal and productive again.

Call your pdoc soon, don't trudge on alone, and if you don't have a therapist please consider it. You don't have to be solving any major life traumas. Studies show that people do better with meds & talk than either alone.

a.m.

Link to comment
Share on other sites

Thanks for sharing. I totally know what you mean about toning things down to a dull roar. The Pills only help so much and the leftover feelings are sometimes downright unmanageable! I'm trying not to get hooked on benzos myself. I know that some people take them multiple times throughout the day. I'm coming up on my one year anniversary of being on meds. Plus, I always seem to make poor life decisions in the fall. I'm hoping the meds will help with that. I have been told to go to a therapist, but I have no idea what to talk about. And I haven't had sex in three and a half years. I hope this isn't permanent, either, but it sure seems to be....

Link to comment
Share on other sites

Plus, I always seem to make poor life decisions in the fall. I'm hoping the meds will help with that. I have been told to go to a therapist, but I have no idea what to talk about.

I thought I was the only one who made poor life decisions in the fall. I wonder why???

Link to comment
Share on other sites

I think maybe I may ask him to come down on the Depakote some. The lithium alone does nothing seemingly however. The Zoloft is and always has been a wonder drug for my sex life since I was 17 or 18 as in quality and quantity (controllable hypomania maybe). The Wellbutrin is not activating for me. I've taken it at bed for years with no prob. It just sucks when those transitions occur and sometimes they are very subtle at first but all of a sudden, like last fall, the world literally came apart. I had to take more risperdal as I could hear and feel all the suffering going on around me in the world. It was like being psychic. People have also already started dying on me. More are probably to come. This may be a rough Fall/

Winter. My doc has been staying on my levels at least. If I end up in the hospital though, it'll be after a prolonged negative situation if they're able to take me at all. I'm not really depressed. I'm just kind of angry now which is weird because the other day I was angry because since the Depakote was working and chilling my aggression, I felt "disarmed". None of this makes sense. Maybe if I could just go home and have sex with my wife multiple times all this will go away. So, that's the plan. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...